I’ve been having various and sundry symptoms and side effects these past few days. For starters, after going from 30mg to 20mg of prednisone, I started getting some shortness of breath again. I wasn’t concerned, though, because I know the higher dose of prednisone had been masking that symptom of the lymphoma. Plus, by the next day, it had improved.
Yesterday, I noticed a bit of neuropathy (tingling) in the tips of my thumbs and pointer fingers. It’s a common side effect of the chemo, and something to keep an eye on to make sure it doesn’t get to the point where it impairs function or causes permanent damage. I also noticed that my scalp has gotten a bit itchy, and my mouth is really dry. Again, all side effects of the chemo. Believe it or not, this all makes me happy. I look at it this way – if the chemo is doing this, it’s doing its job of killing cancer cells too.
Now, for the big one. The hair is started to go today. Not in major chunks; but, when I run my fingers through it, a bit does end up in my hand. From the day I got my diagnosis, I knew this would happen and I’m totally accepting of it. Still, when I first realized it had started, I wasn’t sure I was ready. For one, I really like my new hairdo. Plus, for me, losing my hair (and BTW, yes, I will lose ALL my hair) is what makes this really real. An hour later, after a shower and realizing I already don’t need to shave my pits, I think I’m good to go. Baldness is coming, and I’m going to rock it!
Original Comments from the CaringBridge Blog:
One thing about you seems like it will never change, your wonderful spirit!
â€”Loretta Annex, April 26, 2015
You are AMAZING! Keep that wonderful spirit and you’ll do just fine! You remain in my prayers!!
â€”kay matton, April 26, 2015
The chemo is working and you are well on your way to kicking cancer’s ass. You will totally rock a bald head!
â€”Janet Stich, April 25, 2015
I wanted to post my comment here instead of our 365/FB group. I commented earlier in the month and told you that my son is a leukemia/bmt survivor. I remember when he lost his hair being on stronger chemo for his relapse. Somehow that is so symbolic and real and it shook me up badly. That was in 1993 and he is 25 now. I offer you many virtual hugs and real prayers. I think you are very wise to have this blog to write out your story. God bless you!
â€”Sherri Stone, April 25, 2015
Hope I can be like you when I grow up–Great attitude!!
â€”jo Wilken, April 25, 2015
You are so well prepared and so accepting because you are well prepared. At the end of all of this education you will indeed wind up with a Ph.D. That stands for Pretty Healthy Deb. So there!
â€”margo barbakow, April 25, 2015
Just catching up on your posts Deb. It must be a very strange feeling to start losing your hair. You have a fabulous wig and with your super great attitude I am sure you will rock some very cool scarves. Sending healing wishes your way and loving your cy 365 posts.
â€”Karen Hemeon, April 25, 2015